Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 31, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 30, 2015, 12:40 PM CDT for Burleson County, Texas. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2015, 12:40 PM CDT (17:40 UTC)
- Expired
- Oct 30, 2015, 1:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 12:52 PM CDT | FUNNEL CLOUD | 8 W Caldwell, TX | STORM SURVEY DETERMINED A FUNNEL CLOUD NEAR FM908 AND FM316. |
| Oct 30, 12:52 PM CDT | TORNADO | 8 W Caldwell, TX | SHERIFF AND PUBLIC REPORT OF TORNADO NEAR FM908 AND FM316 THAT BECAME RAIN WRAPPED. NO REPORT OF DAMAGE SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
781
WFUS54 KHGX 301740
TORHGX
TXC051-301800-
/O.NEW.KHGX.TO.W.0031.151030T1740Z-151030T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1240 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 100 PM CDT
* AT 1240 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CALDWELL...MOVING NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CALDWELL...DEANVILLE AND CHRIESMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3069 9671 3070 9667 3050 9649 3038 9679
3039 9679 3039 9680 3043 9685 3043 9686
3050 9691 3051 9690 3053 9691
TIME...MOT...LOC 1740Z 237DEG 34KT 3049 9679
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DR1 follow-up statement
422
WWUS54 KHGX 301800
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
100 PM CDT FRI OCT 30 2015
TXC051-301809-
/O.EXP.KHGX.TO.W.0031.000000T0000Z-151030T1800Z/
BURLESON TX-
100 PM CDT FRI OCT 30 2015
...THE TORNADO WARNING FOR WESTERN BURLESON COUNTY WILL EXPIRE AT 100
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED IN ROTATION...AND
NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. A SEVERE
THUNDERSTORM WARNING WILL REPLACE THIS WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3069 9671 3070 9667 3050 9649 3038 9679
3039 9679 3039 9680 3043 9685 3043 9686
3050 9691 3051 9690 3053 9691
TIME...MOT...LOC 1756Z 237DEG 34KT 3049 9679
$$
39What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 30, 12:23 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 30, 12:23 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1223 PM CDT FRI OCT 30 2015
.UPDATE...
LATE MORNING FORECAST UPDATE...
&&
.DISCUSSION...
FIRST TORNADO WATCH 524 HAS BEEN ISSUED FOR NW PARTS OF THE
FORECAST AREA UNTIL 7PM. WARM FRONT IS STALLED ACROSS THE AREA AND
APPROACHING BOW ECHO WILL INCREASE SEVERE/TOR THREAT FOR THESE
AREAS. LOW LEVEL WIND FIELDS REMAIN BACKED AND AND ENHANCED ALONG
THE BOUNDARY. AT THIS TIME WE DO NOT ANTICIPATE THE WATCH BEING
EXTENDED EAST BUT WILL NEED TO MONITOR.
FLASH FLOOD WATCH...ISSUED A WATCH FOR TONIGHT/SATURDAY. RAINFALL
AMOUNTS WERE ADJUSTED UP A BIT INTO THE 2 TO 4 INCH RANGE WITH
ISOLATED 6. RAINFALL FROM LAST WEEKEND HAS KEPT GROUNDS MOIST BUT
NOT TOO SATURATED. BUT GETTING EVEN 4 INCHES OF RAIN IN A SHORT
PERIOD OF TIME COULD CAUSE FLASH FLOODING FOR MUCH OF THE AREA.
GIVEN RAINFALL RATES OBSERVED IN C TX...THESE RAINFALL AMOUNTS
WOULD NOT BE OUT OF THE QUESTION.
UNCERTAINTY IN RAINFALL...LEANED MORE ON LATEST FORECAST FROM WPC
NATIONAL CENTER WITH RAINFALL. LATEST 12Z NAM/GFS SOLUTIONS SEEM
TO WANT TO HAVE PRECIP SPLIT AROUND SE TX WITH SOME HIGHER QPF
AMOUNTS NORTH OF THE AREA AND THEN ANOTHER AREA IN THE GULF MOVING
INTO SW LA FOR SATURDAY A.M. THE 00Z ECMWF STILL HAS A DECENT
AMOUNT OF QPF OVER THE AREA. MESOSCALE MODELS ARE NOT MUCH HELP
EITHER AND DID POORLY WITH C TX CONVECTION. THE RAP/HRRR SEEM TO
WANT TO HAVE A LULL IN ACTIVITY THIS AFTERNOON AND THEN RAMP UP
RAINFALL AFTER MIDNIGHT. THE NEW 12Z WRF ARW/NMM SUGGEST SOME TYPE
OF LULL IN ACTIVITY AS WELL BUT AROUND 09Z SAT BOTH DEVELOP AN
ORGANIZED LINE OF CONVECTION WHICH TAKES SOME TIME TO MOVE THROUGH
THE AREA. CONVECTIVE MODES STILL SUGGEST POSSIBILITY OF HIGH RAIN
RATES NEAR 2 INCHES AN HOUR. IF THAT HAPPENS...COULD VERY WELL
REACH FLASH FLOOD IMPACTS THROUGH SATURDAY MORNING. CONVECTION
SHOULD BE MOVING OUT OF THE AREA THROUGH THE AFTERNOON.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 69 79 58 75 / 90 90 70 10 10
HOUSTON (IAH) 79 71 80 62 76 / 60 90 90 20 10
GALVESTON (GLS) 77 74 78 66 75 / 20 90 90 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 3 AM CDT
SATURDAY FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Oct 30, 4:01 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 AM CDT FRI OCT 30 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-311200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 401 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE FROM WEST TO EAST AS THE DAY PROGRESSES AND ON INTO THE OVERNIGHT HOURS TONIGHT. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)... AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO. IT WILL ALSO BECOME BREEZY TODAY...AND WIND ADVISORIES MIGHT BE NEEDED. ALONG THE COAST... ELEVATED TIDE LEVELS ARE EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO (RAINFALL TOTALS FRIDAY THROUGH SATURDAY AFTERNOON ARE EXPECTED TO AVERAGE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE). RAIN COVERAGE AND INTENSITY WILL DECREASE FROM WEST TO EAST AS THE DAY PROGRESSES ON SATURDAY... AND A MAJORITY OF SOUTHEAST TEXAS SHOULD BE RAIN FREE IN TIME FOR ANY EARLY EVENING OUTDOOR PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY THROUGH EARLY SATURDAY AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:12 AM CDT | Small Craft Advisory | HGX | 39 hr | |
| Oct 30, 4:24 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 25 hr |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Burleson, Washington | 54 hr |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Burleson, Lee | 5 days |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Lavaca | 48 hr |
| Oct 30, 11:35 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 28 hr |
| Oct 30, 12:11 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 34 min |
| Oct 30, 1:03 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 42 min |
| Oct 30, 1:08 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 37 min |
| Oct 30, 4:55 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 2 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.